Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 263, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 2, 2001, 9:52 PM CDT for Yankton County, South Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2001, 9:52 PM CDT (02:52 UTC)
- Expired
- Jul 2, 2001, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 84 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2777 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 030253 SVRFSD SDC135-030330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 952 PM CDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1030 PM CDT * AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES WEST OF UTICA TO 25 MILES SOUTHWEST OF UTICA...OR FROM 18 MILES WEST OF YANKTON TO 19 MILES NORTHWEST OF BLOOMFIELD...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... UTICA AROUND 1015 PM CDT YANKTON AROUND 1020 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:55 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 2, 8:55 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT MON JUL 2 2001 FNTL BNDRY ACRS NRN NE THRU NW IA IN SRN MN HAS NEARLY STALLED OUT AND WILL BE THE FOCAL POINT FOR TSTMS TNGT...DEW POINTS ARE ARND 70 ALNG FNT. ISOLTD TSTM HAS DVLPD IN S CNTRL SD ALONG MO RVR...HWVR MOST TSTMS ARE MOVG E ALNG FNT IN NRN NE WITH S/WV BUT AS SRLY JET INCRS SOME TNGT MAY BE ENGH TO PUSH THEM NE INTO SRN PARTS OF CWA...MAINLY SE. WILL KEEP THE HIGHER POPS IN SRN AREAS. MAIN THREAT CONTS TO BE LARGER HAIL. FURTHER N WEAK S/WV WAS PRDCG SOME WIDELY SCTD SHWRS AND A COUPLE OF TSTMS. WILL HAVE LOW POPS OVR NERN ZNS. NW ZNS COU^LD SEE SOME WIDELY SCTD LGT SHWRS UNTIL ARND MDNGT. TEMPS LOOK OK FOR NOW BUT ADJSTD WNDS IN ERN ZNS. .FSD...NONE WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:31 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 29 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.